Alert archive / California / Frost Advisories in 2022
Frost Advisory 25, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Apr 23, 2022, 2:58 PM PDT for Humboldt County, Trinity County, California. It took effect at Apr 24, 2022, 2:00 AM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2022, 2:58 PM PDT (21:58 UTC)
- In effect from
- Apr 24, 2022, 2:00 AM PDT
- Expired
- Apr 24, 2022, 8:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Eureka, CA
Counties Humboldt County, CA, Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 69 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
961 WWUS76 KEKA 232158 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 258 PM PDT Sat Apr 23 2022 CAZ106>108-240600- /O.NEW.KEKA.FR.Y.0025.220424T0900Z-220424T1500Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- 258 PM PDT Sat Apr 23 2022 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Humboldt Interior, Northern Trinity and Southern Trinity Counties. * WHEN...From 2 AM to 8 AM PDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
4 follow-up statements
577 WWUS76 KEKA 240552 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1052 PM PDT Sat Apr 23 2022 CAZ106>108-241500- /O.CON.KEKA.FR.Y.0025.220424T0900Z-220424T1500Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- 1052 PM PDT Sat Apr 23 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Trinity, Northern Trinity and Southern Humboldt Interior Counties. * WHEN...From 2 AM to 8 AM PDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
168 WWUS76 KEKA 240554 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 1054 PM PDT Sat Apr 23 2022 CAZ106>108-241500- /O.CON.KEKA.FR.Y.0025.220424T0900Z-220424T1500Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- 1054 PM PDT Sat Apr 23 2022 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM PDT SUNDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Trinity, Northern Trinity and Southern Humboldt Interior Counties. * WHEN...From 2 AM to 8 AM PDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
675 WWUS76 KEKA 241132 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 432 AM PDT Sun Apr 24 2022 CAZ106>108-241500- /O.CON.KEKA.FR.Y.0025.000000T0000Z-220424T1500Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- 432 AM PDT Sun Apr 24 2022 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Southern Trinity, Northern Trinity and Southern Humboldt Interior Counties. * WHEN...From 2 AM to 8 AM PDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. Frost Advisories and Freeze Warnings are issued during the local growing season as defined by climatology and local agriculture experts. Once the growing season has ended these statements will no longer be issued until the spring. && $$
442 WWUS76 KEKA 241446 NPWEKA URGENT - WEATHER MESSAGE National Weather Service Eureka CA 746 AM PDT Sun Apr 24 2022 CAZ106>108-241600- /O.EXP.KEKA.FR.Y.0025.000000T0000Z-220424T1500Z/ Southern Humboldt Interior-Northern Trinity-Southern Trinity- 746 AM PDT Sun Apr 24 2022 ...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Apr 23, 2:54 PM PDT, 4 minutes earlier.
Area forecast discussion, Apr 23, 2:54 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
254 PM PDT Sat Apr 23 2022
.SYNOPSIS...Warm, clear weather will continue to build tomorrow with
interior highs in the 70s. A weak marine layer will continue to hug
the coast bringing cool temperatures and low clouds. Unsettled
weather will return with a cold front Monday night and possible light
rain. Cooler, moist conditions are expected through the work week.
&&
.DISCUSSION...A chilly, foggy morning has given way to building warm
weather today with interior valleys looking to crest above 70 later
this afternoon. Warming, stable air aloft has helped create a modest
marine layer, keeping ragged coastal stratus hanging along the North
Coast all day. After briefly scattering this afternoon, the marine
layer should return before midnight tonight, and slowly head up
river valleys up to around 1000 feet. Drier, warmer air will lead to
much less interior valley fog tonight. Though warm this afternoon, a
number of areas should still expect frost tonight mostly in Trinity
county. The coldest temperatures will be around the Hayfork Valley
where the NBM is placing a a 40% chance of lows below 32.
High pressure will persist Sunday under a small ridge currently over
the area is slowly pushed east. This will bring sunny, dry weather
for the interior; NBM is showing valley high temperatures generally
between 70 and 76. Marine influence will keep the coast cooler in
the upper 50s. Weakening high pressure aloft will lead to a
shallower and more sporadic marine layer overnight Sunday.
All cluster ensemble members show a series of upper level troughs
beginning to cross the area early next week. Monday will be just a
couple degrees colder than Sunday though more instability aloft will
begin to move in, helping to totally mix out the marine layer and
generally fill in mid and high level clouds throughout the day.
A cold front passage Monday night will herald another round of
breezy, cool temperatures cooling the interior back into the 60s for
Tuesday. NBM is showing precip chances behind the front of around
40%, mostly constrained along the coast north of Cape Mendocino. The
NBM median has less than 0.05 inches, though the 90th percentile
continues to show 0.25 to 0.4 inches, so there is still substantial
ensemble spread. In any case, little to no rain is expected for Lake
and Mendocino counties with only minimal accumulation in Trinity.
NBM 4.1 has breezy northwest winds behind the front gusting to
around 30 mph at ridgetops. Gusts to 20 mph could mix down to the
surface in the afternoons. NBM 4.1 shows a 0% chance of advisory
levels winds.
90% of cluster ensemble members show cool, unsettled weather
persisting through at least Friday, with another frontal passage on
Thursday bringing a second chance of rain. About 40% of the clusters
show ridging and more calm, warm weather by next weekend with the
other 60% showing a continuation of "troughy" conditions.
/JHW
&&
.AVIATION...Stratus has generally cleared all coastal areas this
afternoon with the exception of the Humboldt County coast. However,
model guidance indicates stratus will become widespread across all
coastal areas tonight resulting in another round of IFR ceilings.
Otherwise, some valley fog will be possible across interior portions
of NWRN CA tonight into Sunday morning, but it does not appear
probable at KUKI at this time.
Garner
&&
.MARINE...Northerly winds gusting up to 25 kt are forecast to occur
tonight across the southern outer waters, and that has prompted the
issuance of a small craft advisory. Otherwise, a long-period swell
will build across all coastal waters during Sunday and persist
through early next week. In addition, another round of small craft
northerlies appears probable during mid to late next week.
Garner
&&
.BEACH HAZARDS...A long period west-northwest swell near 5 feet at
17 seconds will encounter coastal beaches Sunday afternoon and
evening. The swell will linger into Monday at 8 feet and 14 seconds.
This swell will yield a slight risk of sneaker waves along the
beaches of Northwest California Sunday afternoon through Monday.
Garner
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Frost Advisory from 2 AM to 8 AM PDT Sunday for CAZ106>108.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 7 AM PDT Sunday for PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Apr 23, 4:46 AM PDT, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 446 AM PDT Sat Apr 23 2022 CAZ101>105-109-112-113-115-241200- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Southern Lake- 446 AM PDT Sat Apr 23 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ106-110-111-114-241200- Southern Humboldt Interior-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Northern Lake- 446 AM PDT Sat Apr 23 2022 ...FROST ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-241200- Northern Trinity-Southern Trinity- 446 AM PDT Sat Apr 23 2022 ...FREEZE WARNING IN EFFECT UNTIL 9 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Freeze Warning is currently in effect. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:03 PM PDT | Small Craft Advisory | EKA | 5 days |
Nearby
Frost Advisories in California, 2022Every frost advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.